Patient Comments: Arrhythmia (Irregular Heartbeat) - Treatments

How was your arrhythmia treated?

Comment from: peaceful, 75 or over Female (Patient) Published: May 30

I have been on verapamil 120 mg time release for arrhythmia, for many years, and now reaching 77 years of age and want to know if I should have a lower dose because of my age. I feel sleepier and in the mornings can feel this way even with a good night's sleep. I do have the dizzy feeling and am short of breath a lot of times.

Was this comment helpful?Yes
Comment from: ncsurmy, 45-54 Male (Patient) Published: May 09

I've been experiencing what I would describe as an irregular heartbeat off and on now since 2006. At first it was just at night when I would lay down to go to sleep. It felt as if my heart was flopping around like a fish lying on the beach that couldn't get back to the water. I would try to relax by taking deep breaths and go to sleep. When I awoke in the morning my heart felt normal. After several months the symptoms went away and I went a few years without having a recurrence. Last year (2011) it came back and was not only when I was lying down. Now it occurs every day and is much worse when I am lying. I've taken my pulse multiple times during an episode and my heart beats 3 to 5 times normally then pauses and the next beat is much more pronounced than the 3-5 beats just before the pause. When I am lying it feels as though my heart is going to jump right out of my chest and it is difficult to breathe. I found myself taking long deep breaths quite frequently. I am a 53 year old male who stopped smoking in 2006. I am not overweight but have high cholesterol.

Was this comment helpful?Yes
Comment from: dirtdabber, 65-74 Female (Patient) Published: November 03

I was treated for Mitral valve prolapse for 40 years --then Dr ran a test and now says I have irregular heart beat instead. I have severe episodes causing hospitalization two times last 5 yrs. Just had another electronic test instead of the arteriogram showing that I do have the irregular heartbeat. Dr has me on Bystolic 5 mgs per day and also lisinopril 20 mgs a day for this. My b/p runs high and then low Heart rate sometimes gets below 40 beats per minute. Scary--My Mother had a pace maker which she died from.

Was this comment helpful?Yes
Comment from: erniecat1, 45-54 Female (Patient) Published: August 03

I went to the doctors feeling breathless and faint. I was immediately sent to hospital where I was stabilized and given proprananol. A week later I have an urgent phone call from the hospital, telling me to discontinue this medication as I was asthmatic and it could lead to a severe asthma attack. I then was give veramapril, this covered me in a full head and body rash, for which I need steroids and various creams. Eventually after 3 other types of medication, it was suggested that I had ablation treatment. I spent 4 hours awake on an operating table having the procedure and was told that it probably hadn't been successful and I may need to undergo the procedure again. I now have episodes of irregular rapid heartbeats and at other times I get very slow beats. I do have more good days than bad days, but it's still a scary condition even after 5 years of suffering.

Was this comment helpful?Yes
Comment from: submission, 45-54 Female (Patient) Published: November 07

I get skipped beats hundreds of times per day and it scares the life out of me. I'm afraid to go to sleep in case I die with heart failure. I'm on bisoprolol but it doesn't help. I've had the heart echo and heart monitor, but they keep saying it's not serious. But it affects your whole life, one shouldn't have to live in fear.

Was this comment helpful?Yes
Comment from: rose, 55-64 Male (Patient) Published: April 09

About 25 years ago, three days after given birth to my youngest child, I woke with a thumping heart. It hadn't slowed after 20 minutes, so I rang my doctor, who said it was anxiety. Through the years I've had many more attacks and was even sent to a psychiatrist. I switched doctors. Eventually, I was diagnosed with AV nodal reentrant tachycardia (AVNRT). After years of various medications, I had an ablation, which, although was not a pleasant experience, actually stopped any more episodes. This was great for two years. I didn't need medication until I came down with a flu virus. Within two days, the palpitations came back. I now take 600 mgs a day of disopyramide phosphate, which thankfully works.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Arrhythmia (Irregular Heartbeat) - Symptoms Experienced Question: For arrhythmia (irregular heartbeat), what were the symptoms and signs you experienced?
Arrhythmia (Irregular Heartbeat) - Types Question: What type of arrhythmia do you have?
Arrhythmia (Irregular Heartbeat) - Causes Question: What causes or triggers your arrhythmia?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!